MAUDE Adverse Event Report: COVIDIEN LLC NIM® PROBE; STIMULATOR, NERVE

COVIDIEN LLC NIM® PROBE; STIMULATOR, NERVE
Model Number 8225275
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during procedure after being connected, the probe did not react.The probe was switched out with backup product and the procedure was carried out normally.Device had contact with patient.There was no surgical delay.There was no patient impact reported.
 
Additional Manufacturer Narrative
H3 : analysis of product 8225275 of lot# 0222590809 found that there was a residue consistent with biological contaminants on the device.Visually, there was no external damage in the construction of the device that would have resulted in the reported event.There was biological contaminant on the handle.Electrically, the resistance of the entire assembly should be less than 0.3 ohms and the actual measurement was 0.3 ohms which was within specification.The probe tip fit securely into the handle with no issues.Functionally, the probe connected to a nim system using a 1.0 ma stimulating current and a 100 ¿v threshold and, while stimulating with a patient simulator, the system consistently returned 1.02 ma and a waveform/event tone over 200 ¿v.There was no intermittent behavior while manipulating the tip, connector, or the wire.A review of the global complaint data showed no similar complaints about this lot number.In the returned condition, there was no out of specification condition that was related to the complaint.H6 : codes updated and previous fdm b21, fdr c21 and fdc d16 codes no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up it was reported that when probe touched the patient, no stimulation took place.There was no patient or staff impact.Stimulus set to 1.0 ma and threshold set to 100 microv.Stim return, located under the stimulus setting on the monitor, show 0, which indicate that no current was being delivered.With the replacement probe, the surgery was carried out in a normal fashion without mentionable events.A nim tube was used during the procedure.No details on the type and/or lot number of the tube and not relevant to stimulation.There was no malfunction with the nim tube.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire street
mansfield 02048
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key14792196
Report Number9612501-2022-01011
Device Sequence Number11995225
Product Code ETN
UDI-Device Identifier00763000036096
UDI-Public00763000036096
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8225275
Device Catalogue Number8225275
Device Lot Number0222590809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown